advertisement
Question
Posted by: ME! | 2011/02/22

YASMIN

Good Day Doc

I''m currently on Yasmin and I have an idea this is wat has been causing me feeling depressed for the past year or so, I dont want to have to take anti depressants because of this, please can you assist in telling me what else I can do to minimize feeling depressed ?

Fanx

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

It is very possible, as most hormonal preparations have the possibility of causing mood problems. Maybe discuss your broader range of contraceptive options with a good specialist gynaecologist.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

7
Our users say:
Posted by: Bee-Bee | 2011/02/22

I am also using Yasmin for a month now and I also feel very down and depressed... mood swings galore. I am on anti-depressants as well.

I was wondering why I feel so moody these days and now I know... thanx guys  -)

Reply to Bee-Bee
Posted by: Mickey | 2011/02/22

I would advise you to go off the pill, I have been on Yasmin for about 6months and I had terrible side effects, depression one minute I am happy the other sad,headaches, blood in my left breast,mood swings and and and...

Went to see my gp and she has put on Microval and have been 3 months and I don''t have headaches and the blood in my left breast is gone....

Yasmin is not good, but is works different with eveybody...

Reply to Mickey
Posted by: Mickey | 2011/02/22

I would advise you to go off the pill, I have been on Yasmin for about 6months and I had terrible side effects, depression one minute I am happy the other sad,headaches, blood in my left breast,mood swings and and and...

Went to see my gp and she has put on Microval and have been 3 months and I don''t have headaches and the blood in my left breast is gone....

Yasmin is not good, but is works different with everybody...

Reply to Mickey
Posted by: Kasandra | 2011/02/22

I had the the problem on the pill my PMS increased, i had terrible compulsive mood swings but my skin and periods were a breeze. Yes and depression increased.

So for me it was do I want to deal with physical discomfort or the emotional craziness. In the end I decided to go off the pill and stay off and rather be a calm and collective person. I dont even remember when last I have had a depressed episode.

Best to stay far away from alcohol if you already feeling slight depression signs and refined foods and high sugary foods which spike and dropped your blood sugar levels.

Reply to Kasandra
Posted by: Me2 | 2011/02/22

I am also on Yasmin mainly for my skin (acne problem) its been 2 months and i also have a problem with depression, but have decided to continue taking it atleast for 6 months and if no changes then i will go for an alternative. it gets a bit too much at times especially when you are at work.

Reply to Me2
Posted by: Purple | 2011/02/22

Unfortunately depression is one of the side effects of all contraceptive pills so if you are prone to depression and go on the pill, you will have a bout of depression.

You can try using something like Mirena which is progesterone only (its a new IUD without the side effects of the old ones), which won''t have this effect, or the mini pill as used when breastfeeding, which is also progesterone only (microval) but you need to take it at the exact same time every day otherwise it won''t be effective.

Reply to Purple
Posted by: cybershrink | 2011/02/22

It is very possible, as most hormonal preparations have the possibility of causing mood problems. Maybe discuss your broader range of contraceptive options with a good specialist gynaecologist.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement